|ADV - Care Pharmacy|
195 Riviera Dr. Unit #2,Markham,Ontario
|Return to Home Page Print Page Check Price|
|How does this medication work? What will it do for me?|
Ibuprofen belongs to the class of medications known as nonsteroidal anti-inflammatory drugs (NSAIDs). It is used to treat fever and mild to moderate pain caused by inflammation. It is believed to work by stopping the production of prostaglandins, which cause inflammation.
Ibuprofen can be used to relieve pain and inflammation associated with arthritis, menstrual cramps, sprains, strains, backache, headaches, migraine, muscular aches and pain, sore throat, cold and flu, and dental pain.
In children under 12, ibuprofen is used for fever and pain due to colds, sore throat, immunization, and earache.
This medication may be available under multiple brand names and/or in several different forms. Any specific brand name of this medication may not be available in all of the forms or approved for all of the conditions discussed here. As well, some forms of this medication may not be used for all of the conditions discussed here.
Your doctor may have suggested this medication for conditions other than those listed in these drug information articles. If you have not discussed this with your doctor or are not sure why you are taking this medication, speak to your doctor. Do not stop taking this medication without consulting your doctor.
Do not give this medication to anyone else, even if they have the same symptoms as you do. It can be harmful for people to take this medication if their doctor has not prescribed it.
|How should I use this medication?|
The recommended adult dose of ibuprofen is 200 mg to 400 mg every 4 to 6 hours as required. The maximum daily dose is 1,200 mg.
The dose of ibuprofen for children is based on body weight and age. Ask your doctor or pharmacist for specific dosing information. Children should not take more than 40 mg/kg each day.
Take ibuprofen with food or milk to minimize side effects such as heartburn and stomach upset. The suspension form should be shaken well before using. Use an oral syringe to measure each dose of the liquid, as it gives a more accurate measurement than household teaspoons.
Many things can affect the dose of a medication that a person needs, such as body weight, other medical conditions, and other medications. If your doctor has recommended a dose different from the ones listed here, do not change the way that you are taking the medication without consulting your doctor.
It is important to take this medication exactly as prescribed by your doctor. If you miss a dose, take it as soon as possible and continue with your regular schedule. If it is almost time for your next dose, skip the missed dose and continue with your regular dosing schedule. Do not take a double dose to make up for a missed one. If you are not sure what to do after missing a dose, contact your doctor or pharmacist for advice.
Store this medication at room temperature, protect it from heat and moisture, and keep it out of the reach of children.
|What form(s) does this medication come in?|
Ibuprofen Liquid Filled Capsules
Extra Strength Ibuprofen Liquid Filled Capsules
Pamprin Ibuprofen Formula
Ibuprofen Menstrual Pain Relief
|Who should NOT take this medication?|
Do not use this medication if you:
Do not give this medication to children who have kidney disease or have suffered significant fluid loss.
|What side effects are possible with this medication?|
Many medications can cause side effects. A side effect is an unwanted response to a medication when it is taken in normal doses. Side effects can be mild or severe, temporary or permanent.
The side effects listed below are not experienced by everyone who takes this medication. If you are concerned about side effects, discuss the risks and benefits of this medication with your doctor.
The following side effects have been reported by at least 1% of people taking this medication. Many of these side effects can be managed, and some may go away on their own over time.
Contact your doctor if you experience these side effects and they are severe or bothersome. Your pharmacist may be able to advise you on managing side effects.
Although most of the side effects listed below don't happen very often, they could lead to serious problems if you do not seek medical attention.
Check with your doctor as soon as possible if any of the following side effects occur:
Stop taking the medication and seek immediate medical attention if any of the following occur:
Some people may experience side effects other than those listed. Check with your doctor if you notice any symptom that worries you while you are taking this medication.
|Are there any other precautions or warnings for this medication?|
Before you begin using a medication, be sure to inform your doctor of any medical conditions or allergies you may have, any medications you are taking, whether you are pregnant or breast-feeding, and any other significant facts about your health. These factors may affect how you should use this medication.
Fluid and electrolyte balance: Fluid retention and edema have been reported with use of this medication. Use ibuprofen with caution if you:
Gastrointestinal problems: Stomach ulcers, perforation, and bleeding from the stomach have been known to occur during therapy with this medication. These complications can occur at any time and are sometimes severe enough to require immediate medical attention.
The risk of ulcers and bleeding increases for people taking higher doses of ibuprofen for longer periods of time. Stomach problems are also more likely to occur with alcohol use. Do not drink alcohol while taking this medication.
If you are prone to irritation of the stomach and intestines, particularly if you have had a stomach ulcer, bloody stools, diverticulosis, or other inflammatory disease of the stomach or intestines (such as ulcerative colitis or Crohn's disease), discuss with your doctor how this medication may affect your medical condition, how your medical condition may affect the dosing and effectiveness of this medication, and whether any special monitoring is needed.
Stop taking the medication and contact your doctor immediately if you experience symptoms or signs suggestive of stomach ulcers or bleeding in the stomach (black, tarry stools). These reactions can occur at any time without warning during treatment.
Kidney function: Long-term use of ibuprofen may lead to a higher risk of reduced kidney function. This is most common for people who already have kidney disease, liver disease, or heart failure; for people who take diuretics (water pills); and for seniors.
If you have severely reduced kidney function and kidney disease you should not take ibuprofen.
Medical conditions: If you have heart disease, heart failure, high blood pressure, diabetes, thyroid disorders, glaucoma, or enlarged prostate, discuss with your doctor how this medication may affect your medical condition, how your medical condition may affect the dosing and effectiveness of this medication, and whether any special monitoring is needed.
Potassium levels: There is a risk of high levels of potassium in the blood for people who take NSAIDs, including ibuprofen. People most at risk are seniors; those who have conditions such as diabetes or kidney failure; and those taking beta-blockers (e.g., metoprolol), angiotensin converting enzyme (ACE) inhibitors (e.g., ramipril), or some diuretics (water pills).
Pregnancy: This medication is not recommended for use during pregnancy.
Breast-feeding: This medication may pass into breast milk in small quantities. Talk to your doctor about whether you should continue breast-feeding.
|What other drugs could interact with this medication?|
There may be an interaction between ibuprofen and any of the following:
If you are taking any of these medications, speak with your doctor or pharmacist. Depending on your specific circumstances, your doctor may want you to:
An interaction between two medications does not always mean that you must stop taking one of them. Speak to your doctor about how any drug interactions are being managed or should be managed.
Medications other than those listed above may interact with this medication. Tell your doctor or prescriber about all prescription, over-the-counter (non-prescription), and herbal medications you are taking. Also tell them about any supplements you take. Since caffeine, alcohol, the nicotine from cigarettes, or street drugs can affect the action of many medications, you should let your prescriber know if you use them.
The contents of this site are for informational purposes only. Always seek the advice of your physician or other qualified healthcare provider regarding any questions you may have about a medical condition.
© 1996 - 2014 MediResource Inc. - Targeted Health Solutions
|Return to Home Page|